RAIRO-Theor. Inf. Appl.
Volume 43, Number 2, April-June 2009
|Page(s)||365 - 378|
|Published online||06 March 2009|
On context-free rewriting with a simple restriction and its computational completeness
Faculty of Information Technology, Brno University of Technology,
Božetěchova 2, Brno 61266, Czech Republic.
Accepted: 15 December 2008
This paper discusses context-free rewriting systems in which there exist two disjoint finite sets of rules, and a symbol, referred to as a condition of applicability, is attached to each rule in either of these two sets. In one set, a rule with a symbol attached to it is applicable if the attached symbol occurs in the current rewritten string while in the other set, such a rule is applicable if the attached symbol does not occur there. The present paper demonstrates that these rewriting systems are computationally complete. From this main result, the paper derives several consequences and solves several open problems.
Mathematics Subject Classification: 68Q45 / 68Q42
Key words: Formal languages / context-free grammar / context-free rewriting system / derivation restriction / generative power.
© EDP Sciences, 2008
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.